How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
24257177
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

Accidently took 50 units of Novolog insulin instead of Levemer.

Customer Question

Accidently took 50 units of Novolog insulin instead of Levemer. What do I need to do about that?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Thomas, MD replied 1 year ago.
Hello
It is shorter acting and will where off faster.
You should first call your doctors cross overage and tell them.
You should hold off on the levimir dosage until the next scheduled dose, and you should monitor your blood sugars.
This might initially drop your blood sugars more...so ideally you would be monitored....the ER for example....
On other words, the novilog is going to peak much faster and potentially cause problems...I would therefor take some sugar now, and go in for instruction.
I would not wait on this, as this insulin is rapid acting.
Even if you need to call 911, OK.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.